We report a case of a 74-year-old man who developed myocarditis complicated by atrioventricular (AV) block following two doses of nivolumab for the treatment of non-small cell lung cancer. A diagnosis of drug-induced acute myocarditis with complete AV block was considered on the basis of elevated troponin, new onset left ventricular (LV) systolic dysfunction, absence of acute myocardial infarction and some findings suggestive of myocarditis on cardiac magnetic resonance. The patient was commenced on glucocorticoids, perindopril and carvedilol. AV block and LV dysfunction persisted despite 2 weeks of treatment. He ultimately became hypotensive which prompted an implantation of a cardiac resynchronisation therapy pacemaker. Follow-up echocardiogram at 6 weeks showed resolution of LV systolic dysfunction. However, he continued to have AV block.
- drugs and medicines
- lung cancer (oncology)
Statistics from Altmetric.com
Contributors JLT was responsible for planning, drafting and literature review for case report. ANM was responsible for planning, drafting and literature review for case report. LC was responsible for literature review required for case report. RJ was responsible for critical revision of the article and final approval of the version to be published.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Provenance and peer review Not commissioned; externally peer reviewed.
Patient consent for publication Obtained.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.